Listen Live

Listen Live

Listen Live

HomeNews100 Mile HouseToxic Drug Alert In Effect For Quesnel

Toxic Drug Alert In Effect For Quesnel

In a release, Northern Health and First Nations Health Authority said there has been an increase in overdose events in the community of Quesnel linked to 3 different colored substances: purple, multicolor, and bright blue.

The reported substances are being sold as “down”, with the bright blue variant being the most potent.

Northern Health said they are highly toxic and induce severe and prolonged sedation, and memory loss, and are more challenging to reverse.

They added overdoses are happening when the substance is smoked and injected.

For your safety

  • Get overdose prevention, recognition, and response training; carry naloxone
  • Don’t use alone. Make a plan and tell a buddy who can call for help if needed
  • If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
  • Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
  • Don’t mix drugs or mix drugs with alcohol
  • Test a small amount first and go slow
  • Use in an OPS if possible (see Quesnel locations listed below)
  • Access fentanyl drug checking where available (OPS sites)
  • Call 9-1-1 or your local emergency number right away if someone overdoses

Local overdose prevention sites (OPS)

  • CSUN, 3-445 Anderson Dr., Quesnel
    Friday to Wednesday, 4 pm to 10 pm
  • Quesnel Specialized Services, 395 Elliott St., Quesnel
    Monday to Friday, 11 am to 7 pm (excluding holidays)

 

- Advertisment -
- Advertisment -
- Advertisement -

Continue Reading

More